Flash Flood, Iberia
- When
- June 11, 9:15 AM CST to 10:00 AM CST
- Where
- Iberia County, 3 mi NE of New Iberia
- Property damage
- $100,000
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.514, -91.840 (the zone’s center; the record gives no point)
Around eight inches of rain in two hours resulted in a dirt bridge being washed away near New Iberia. 34 homes were flooded in the Loreauville area.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LCH wrote it up.
Around eight inches of rain in two hours resulted in a dirt bridge being washed away near New Iberia. 34 homes were flooded in the Loreauville area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 11, 8:29 AM CST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 929 AM CDT WED JUN 11 2003 DECISION WAS MADE TO GO WITH A FLOOD WARNING FOR LOWER ACADIANA RATHER THAN A FLOOD WATCH. RECEIVING REPORTS OF EXCESSIVE RAINFALL... UP TO 6 INCHES NORTH OF MORGAN CITY. POE RADAR SHOWING BACKBUILDING. MESOETA SHOWING VORTMAX MOVING OVER THAT AREA AT THIS TIME. THIS FEATURE SHOULD LIMIT DURATION OF THIS RAIN EVENT...ALTHOUGH RADAR INDICATING SOME TRAINING AND BACK-BUILDING GOING ON IN THAT AREA. FLOODING REPORTS ARE COMING IN. .UPDATED POINT TEMPS/POPS... KLCH 88 77 88 76 / 30 20 30 20 KBPT 89 77 89 77 / 30 20 20 20 KAEX 91 75 90 75 / 40 20 30 20 KLFT 89 76 89 76 / 60 20 30 20 .LCH WATCHES/WARNINGS/ADVISORIES... LA...FLW FLOOD WARNING FOR IBERIA...LOWER SAINT MARTIN AND SAINT MARY PARISHES UNTIL 1 PM. LAC045-099-101- TX...NONE. SWEENEY
LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-121030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 448 AM CDT WED JUN 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS...CENTRAL... SOUTH-CENTRAL AND SOUTHWEST LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL DISTURBANCE MOVING THROUGH THE AREA WILL PRODUCE ISOLATED SHOWERS THUNDERSTORMS THROUGHOUT THE DAY. HEAVY RAIN... SMALL HAIL...AND GUSTY WINDS ARE POSSIBLE WITH THESE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SHOWERS AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH EARLY NEXT WEEK. SOME THUNDERSTORMS WILL HAVE THE POSSIBILITY OF BEING SEVERE. .SPOTTER INFORMATION STATEMENT... SEVERE WEATHER IS NOT EXPECTED TODAY OR TONIGHT. THE ASSISTANCE OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED AT THIS TIME. MCNATT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0920 AM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0905 AM BERWICK LA WIND DAMAGE
06/11/03 ST. MARY SHERIFFS DEPARTMENT
REPORTED POWER LINES DOWN.
WINDS ESTIMATED AT 50
KNOTS.
0905 AM MORGAN CITY LA 6.00 IN HEAVY RAIN
06/11/03 ST. MARY 6 INCHES OF RAIN OVER THE
LAST 4 HOURS. REPORT OF
CARPORT FLOODING.
LCHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
0937 AM CDT WED JUN 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 AM FRANKLIN LA FLOOD
06/11/03 ST. MARY RADAR ESTIMATED 9-11
INCHES OF RAIN THE LAST 6
HOURS. SHERIFFS OFFICE
REPORTS STREET FLOODING IN
FRANKLIN AS WELL AS HWY
182.
FNThe national radar mosaic for the moment the first event began.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367172.